Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 8, 2004, 6:39 PM MDT for Hudspeth County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2004, 6:39 PM MDT (00:39 UTC)
- Expired
- Aug 8, 2004, 10:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 145 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3424 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 090042 FFWELP TXC229-090445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 639 PM MDT SUN AUG 8 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HUDSPETH COUNTY IN TEXAS * UNTIL 1045 PM MDT * AT 629 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OF 4 TO 5 INCHES OVER CENTRAL HUDSPETH COUNTY...OR ABOUT 10 MILES NORTH OF SIERRA BLANCA. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * FLOODING WILL OCCUR OVER SPARSELY POPULATED RURAL AREAS EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS LOW LYING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3125 10548 3117 10512 3144 10505 3151 10541 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:25 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 8, 2:25 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 225 PM MDT SUN AUG 8 2004 SYNOPSIS... ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS AS MOISTURE AND INSTABILITY PERSIST IN THE AIRMASS ACROSS THE BORDERLAND. A COOL FRONT WILL MOVE IN FROM THE EAST WEDNESDAY NIGHT AND SPREAD ACROSS MOST OF THE AREA BY THURSDAY. THIS WILL LIKELY INCREASE THE COVERAGE OF THUNDERSTORMS ON THURSDAY AND FRIDAY...AND ALSO COOL TEMPERATURES BACK TO NEAR OR BELOW NORMAL. DISCUSSION... BUSY AFTERNOON WITH THE SACS. UPPER PATTERN SHOWS HIGH SOUTHWEST OF THE BIG BEND SLOWLY LOSING ITS STATURE WHILE THE OTHER HIGH OVER NEVADA BECOMES DOMINANT. THIS HIGH WILL THEN BROADEN OUT AND RE-CENTER OVER ARIZONA FOR THE NEXT SEVERAL DAYS. IN THE SHORT TERM THE SACS FIRED OFF NICELY THIS AFTERNOON WITH GOOD INSTABILITY AND THE SOUTHERN EDGE OF A DRY INTRUSION ALOFT MOVING OVER MUCH OF NEW MEXICO. WILL KEEP ISOLATE/MTN SCATTERED THUNDERSTORMS NEXT 2 DAYS AS NOT MUCH CHANGE IN THE PATTERN. ETA SHOWING LARGE AREA OF DRY STABLE AIR MOVING IN FROM THE NORTH ON WEDNESDAY. WILL KEEP POPS LIMITED TO JUST THE MOUNTAINS. BACK DOOR COOL FRONT DOES BEGIN MOVING IN WEDNESDAY EVENING SO WILL SPREAD SLIGHT CHANCE OF THUNDERSTORMS AS FAR WEST AS THE RIO GRANDE VALLEY WEDNESDAY NIGHT...THEN UP POPS ALL AREAS SOME FOR THURSDAY/FRIDAY AS BOUNDARY MAY ADD A FOCUS TO THE CONVECTION. WAY TO EARLY TO TELL LOCATION OF BOUNDARY SO WILL KEEP THINGS BROAD BRUSHED FOR BOTH DAYS. PRELIMINARY NUMBERS... EL PASO UU 072/095 071/096 072 11211 ALAMOGORDO UU 068/093 067/094 066 12211 LAS CRUCES UU 069/095 068/096 069 11211 CLOUDCROFT UU 049/073 050/075 052 23232 TRUTH OR CONSEQUENCES UU 068/092 067/095 068 12211 SILVER CITY UU 062/091 062/091 064 23222 DEMING UU 069/095 068/096 070 11211 LORDSBURG UB 070/096 068/097 070 22212 SIERRA BLANCA UU 066/090 065/091 065 22212 .ELP WATCHES/WARNINGS/ADVISORIES...NMC 035...URBAN/ARROYO FLOOD ADVISORY UNTIL 637 PM. 17 HEFNER
Hazardous weather outlook, Aug 8, 11:00 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT SUN AUG 8 2004 NMZ022>025-030>032-TXZ055-056-082100- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW MAY PRODUCE HEAVY RAINFALL...OTHERWISE NO HAZARDOUS WEATHER ANTICIPATED. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...WITH THE BEST AREAL COVERAGE OF STORMS LIKELY ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 8, 12:54 PM MDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1254 PM MDT SUN AUG 8 2004 NMZ025-090000- SOUTHERN SACRAMENTO MOUNTAINS NM- 1254 PM MDT SUN AUG 8 2004 ...BRIEF HEAVY RAINFALL THIS AFTERNOON... NATIONAL WEATHER SERVICE RADAR IS CURRENTLY SHOWING SEVERAL THUNDERSTORMS WITH SOME HEAVY RAIN FALLING OVER PORTIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS. THE AREAS ARE MAINLY ON THE EAST SLOPES OF THE MOUNTAINS. RADAR IS ESTIMATING UP TO ONE INCH OF RAIN HAS FALLEN IN LESS THAN AN HOUR IN SOME OF THESE AREAS. THE POTENTIAL FOR BRIEF HEAVY DOWN POURS WILL CONTINUE THROUGH THE REMAINDER OF THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
Local storm report, Aug 8, 3:28 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
328 PM MDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD DELL CITY 31.94N 105.20W
08/08/2004 HUDSPETH TX NWS EMPLOYEE
MIDLAND NWSFO REPORTS PECOS DPS IS EN ROUTE TO INSPECT TX
ROADS FM-1437 AND FM-1576 ... REPORTED AS STILL
IMPASSABLE DUE TO WATER OVER THE ROADS.
0345 PM TSTM WND DMG DELL CITY 31.94N 105.20W
08/07/2004 HUDSPETH TX TRAINED SPOTTER
SPOTTER REPORTS TREES AND UTLITIY POLES DOWN THROUGHOUT
DELL CITY. TIME ESTIMATED DUE TO LACK OF COMMS LAST
NIGHT. REPORT RECEIVED 1100 MDT 08/08/2004.
0344 PM TSTM WND GST 4 ESE DELL CITY 31.91N 105.14W
08/07/2004 60 MPH HUDSPETH TX TRAINED SPOTTER
SPOTTER ESTIMATED WINDS 50-70 MPH JUST EAST OF DELL CITY.
WELL OVER 1 INCH OF RAIN IN PAST HALF HOUR. WIND BLOWING
RAIN THRU AC VENTS. POWER IS OUT.
0325 PM TSTM WND GST 6 E DELL CITY 31.94N 105.10W
08/07/2004 45 MPH HUDSPETH TX TRAINED SPOTTER
SPOTTER ESTIMATES WINDS 40-50 MPH WITH CONTINUOUS
LIGHTNING. LOSS OF ELECTRICITY.
&&
THE PRECEEDING IS A LIST OF PRELIMINARY SPOTTER REPORTS RECEIVED LAST
NIGHT AND THIS MORNING FOR THE SEVERE THUNDERSTORM THAT AFFECTED
NORTHEASTERN HUDSPETH COUNTY, TEXAS LAST NIGHT. THE NATIONAL WEATHER
SERVICE IN SANTA TERESA, NM WILL CONDUCT A DAMAGE SURVEY OF THE AREA
LATER THIS AFTERNOON.
MPHNearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.